Is it really CMV?
Nov 28, 2004
My husband started meds three weeks ago and developed fever and chills. His Dr suspected CMV, had blood test done which returned negative. The Dr still wants to give CMV meds-is this necessary if the test is negative? My hubby has had no vision changes and has always had intestinal problems so how do we know if more meds are truly needed?
Response from Dr. Holodniy
This is a difficult question to answer. It depends on whether the starting CD4 count was very low (usually < 50 for CMV disease to be active in HIV patients) and what kind of rise occurred after starting therapy, what CMV tests were actually performed, and what other symptoms might be going on. CMV meds can be toxic to take and one would like to confirm the diagnosis before proceeding.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Flaky Skin A Symptom Of HIV?
- Blisters After Anal Sex Top Sign Of HIV AIDS
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Pain In Penis After Foreplay Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.